MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA MOTO PARTIAL KNEE TIBIAL TRAY FIX CEMENTED S4 RM; KNEE PARTIAL SYSTEM CEMENTED TIBIAL TRAY

MEDACTA INTERNATIONAL SA MOTO PARTIAL KNEE TIBIAL TRAY FIX CEMENTED S4 RM; KNEE PARTIAL SYSTEM CEMENTED TIBIAL TRAY
Model Number 02.18.TF4.RM
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Pain (1994)
Date of Event 04/12/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery at about 1 year and 7 months post primary for cemented tibial tray loosening.All components revised and gmk sphere was implanted successfully.
 
Additional Manufacturer Narrative
Batch review performed on 13 april 2023: lot 2103556: (b)(4) items manufactured and released on 27-may-2021.Expiration date: 2026-05-11.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without any similar reported event in the period of review.Clinical evaluation performed by medical affairs department: less than 2 years after uka, the tibial component creates pain and requires substitution.According to report, there may have been a problem between bone and cement.A feeble radiolucent line is barely visible beneath the tibial plateau.The poor interdigitation of cement to bone is a plausible cause for mobilization but it can hardly be debited to a faulty device.Preliminary investigation performed by r&d department:: revision surgery of a moto medial implant after 1 year and 7 months from primary implantation due to suspected tibia loosening.From picture of the explanted components.No anomalies can be noted.Residual cement can be seen on the implants, so probably the cement didn't adhere properly to the bone.There is no evidence to suspect that the loosening was related to a faulty device.

Brand Name
MOTO PARTIAL KNEE TIBIAL TRAY FIX CEMENTED S4 RM
Common Device Name
KNEE PARTIAL SYSTEM CEMENTED TIBIAL TRAY
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key16917557
Report Number3005180920-2023-00323
Device Sequence Number12482318
Product Code HSX
UDI-Device Identifier07630030896767
UDI-Public07630030896767
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K162084
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/11/2026
Device Model Number02.18.TF4.RM
Device Catalogue Number02.18.TF4.RM
Device Lot Number2103556
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/12/2023
Initial Report FDA Received Date05/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient SexMale